“Mounting evidence suggests the link between popular antidepressants and obesity should be investigated more closely, Australian researchers say.
- Antidepressants linked with both weight gain and weight loss
- Rates of antidepressant use and obesity rapidly increasing
- Evidence some types of antidepressants have a delayed effect on weight
Professor Julio Licinio of the Department of Psychiatry at Flinders University and colleagues argue antidepressants could have a delayed effect on the weight of people who eat high fat diets…”
At last, there is some recognition of the link between common drugs and the increase in weight across the population. Speaking from a personal perspective I have to take a number of drugs that have increased my weight. For example, Lyrica which I need for neuropathic pain and fibromyalgia. This drug increased my weight by at least 20kg, and all of it is abdominal fat. What is my choice? Fat or pain that stops me being able to use my arms and hands. I choose the fat, but then whenever I go to a doctor they give me a lecture on healthy food choices and exercise despite the fact that I ride up to 17km on a bike and walk for at least 2 km most days. I also eat hardly anything because of a bowel condition. It is so frustrating that they take one look at me and blame me because my BMI is too high (despite my normal blood pressure, cholesterol etc).
In relation to antidepressants, my 23 and Me DNA test showed that I have an increased chance of putting on weight as a result of using them. So again I am screwed by my biology.